Hail, Brazos
- When
- May 9, 7:50 PM CST
- Where
- Brazos County, 5.57 mi ESE of Allenfarm
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.364, -96.147
The hail was reported on Highway 105.
A line of strong afternoon thunderstorms moved northeast across the northern forecast area with a few of these storms achieving severe thresholds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A line of strong afternoon thunderstorms moved northeast across the northern forecast area with a few of these storms achieving severe thresholds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 9, 7:18 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 818 PM CDT FRI MAY 9 2014 .AVIATION... SORRY FOR THE LATE DISC. PRECIP TAPERING OFF IN COVERAGE/INTENSITY AND SKIES GOING MOSTLY VFR. WITH WET GROUND & FAIRLY LIGHT WINDS ANTICIPATED...EXPECT SOME LOWER CIGS AND/OR FOG TO DEVELOP ACROSS PARTS OF THE REGION OVERNIGHT - QUITE POSSIBLY INTO IFR/LIFR TERRITORY. QUESTION IS TIMING AND LOCATIONS AND NOT TOO CONFIDENT IN EITHER. MAINLY KEPT TRENDS ALREADY ADVERTISED IN 18Z TAFS GOING AND WILL GO FROM THERE. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 88 71 88 71 / 40 20 10 10 10 HOUSTON (IAH) 72 87 73 87 73 / 40 20 10 20 10 GALVESTON (GLS) 74 82 73 81 73 / 30 20 10 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 342 AM CDT FRI MAY 9 2014 TXZ164-178-179-199-200-213-214-226-227-235>238-100845- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-JACKSON-LIBERTY- MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WHARTON- 342 AM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL CROSS SOUTHEAST TEXAS ON TUESDAY. THE FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND ALSO PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ163-176-177-195>198-210>212-100845- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-WALKER- WALLER-WASHINGTON- 342 AM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHEAST TEXAS THIS AFTERNOON. THIS FEATURE WILL TRIGGER A PERIOD OF SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY SEVERE WEATHER HAZARD. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR BETWEEN 11 AM AND 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL CROSS SOUTHEAST TEXAS ON TUESDAY. THE FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND ALSO PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 341 PM CDT FRI MAY 9 2014 TXZ163-164-092130- TRINITY TX-HOUSTON TX- 341 PM CDT FRI MAY 9 2014 ...STRONG THUNDERSTORM MOVING THROUGH TRINITY AND HOUSTON COUNTIES... AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOVELADY...OR 18 MILES SOUTH OF CROCKETT...MOVING NORTH AT 20 MPH. HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM...WITH WIND GUSTS OF 30 TO 40 MPH. LOCATIONS IMPACTED INCLUDE... CROCKETT...LOVELADY...KENNARD...LATEXO AND PENNINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3099 9528 3099 9541 3137 9549 3136 9517 TIME...MOT...LOC 2038Z 181DEG 16KT 3107 9535 46
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
348 PM CDT FRI MAY 9 2014
TXZ196>199-212-092130-
GRIMES TX-WALLER TX-BRAZOS TX-WASHINGTON TX-MONTGOMERY TX-
348 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...
SOUTHEASTERN BRAZOS...WESTERN MONTGOMERY...NORTHWESTERN WALLER AND
SOUTHERN GRIMES COUNTIES UNTIL 430 PM CDT...
AT 348 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WASHINGTON...OR 11 MILES SOUTHWEST OF NAVASOTA...MOVING NORTHEAST AT
15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. RAINFALL RATES OF 2 INCHES PER HOUR WILL ACCOMPANY THE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NAVASOTA...WASHINGTON...ANDERSON AND PLANTERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3013 9615 3024 9632 3056 9611 3051 9591
3037 9578
TIME...MOT...LOC 2048Z 217DEG 15KT 3025 9619
!KP!PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
400 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 SW NAVASOTA 30.34N 96.15W
05/09/2014 M1.00 INCH BRAZOS TX LAW ENFORCEMENT
QUARTER SIZED HAIL ON HIGHWAY 105 AT THE WASHINGTON
GRIMES COUNTY LINE.
&&
EVENT NUMBER HGX1400092
DHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
448 PM CDT FRI MAY 9 2014
TXZ177-178-198-199-212-213-092300-
GRIMES TX-HARRIS TX-SAN JACINTO TX-WALKER TX-WALLER TX-MONTGOMERY TX-
448 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...NORTHWESTERN
HARRIS...CENTRAL WALLER...SOUTHEASTERN WALKER...SOUTHEASTERN GRIMES
AND SOUTHWESTERN SAN JACINTO COUNTIES UNTIL 600 PM CDT...
AT 445 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS FROM NEAR LAKE CONROE TO WALLER...MOVING EAST AT 25
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THE STRONGER STORMS.
LOCATIONS IMPACTED INCLUDE...
CONROE...TOMBALL...HEMPSTEAD...WILLIS...PRAIRIE VIEW...PINEHURST...
SPRING...THE WOODLANDS...HOCKLEY...OAK RIDGE NORTH...WALLER...
PANORAMA VILLAGE...SHENANDOAH...SPLENDORA...MAGNOLIA...CUT AND
SHOOT...NEW WAVERLY...PINE ISLAND...MONTGOMERY AND STAGECOACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO SOME FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2986 9603 3013 9608 3028 9578 3054 9568
3071 9527 3024 9515 2992 9552
TIME...MOT...LOC 2145Z 255DEG 51KT 3034 9554
LWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
510 PM CDT FRI MAY 9 2014
TXZ163-092300-
HOUSTON TX-
510 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON COUNTY UNTIL 600 PM
CDT...
AT 508 PM CDT...DOPPLER RADAR WAS TRACKING 2 STRONG THUNDERSTORMS.
ONE WAS NEAR CROCKETT...THE OTHER 5 MILES NORTHWEST OF GRAPELAND.
THESE STORMS WERE JUST DEVELOPING EXPANDING. LITTLE MOVEMENT WAS
NOTED.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...GRAPELAND...LOVELADY...KENNARD AND LATEXO.
LAT...LON 3132 9512 3107 9544 3130 9568 3132 9567
3132 9566 3136 9566 3142 9571 3146 9571
3146 9575 3147 9572 3150 9574 3152 9565
3155 9564 3159 9532
TIME...MOT...LOC 2208Z 306DEG 11KT 3130 9546SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
540 PM CDT FRI MAY 9 2014
TXZ178-199-200-212>214-227-092330-
HARRIS TX-SAN JACINTO TX-LIBERTY TX-WALLER TX-CHAMBERS TX-
FORT BEND TX-MONTGOMERY TX-
540 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...SOUTHEASTERN
MONTGOMERY...SOUTHEASTERN WALLER...SOUTHWESTERN LIBERTY...NORTHERN
FORT BEND...SOUTHWESTERN SAN JACINTO AND NORTHWESTERN CHAMBERS
COUNTIES UNTIL 630 PM CDT...
AT 537 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM CONROE TO HOUSTON TO KATY...MOVING SOUTHEAST AT
30 MPH.
WIND GUSTS AROUND 45 MPH WILL BE POSSIBLE WITH THIS LINE.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN PASADENA...SUGAR LAND...NORTHWESTERN BAYTOWN...NORTHERN
MISSOURI CITY...NORTHERN ROSENBERG...STAFFORD...SOUTH HOUSTON...
BELLAIRE...HUMBLE...WEST UNIVERSITY PLACE...KATY...RICHMOND...GALENA
PARK...JACINTO CITY...CLEVELAND...JERSEY VILLAGE...BROOKSHIRE...
HUNTERS CREEK VILLAGE...BUNKER HILL VILLAGE AND PINEY POINT VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS LINE...AND MAY LEAD TO
MINOR STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2978 9504 2962 9532 2952 9596 2984 9600
2991 9564 3028 9537 3037 9505 2998 9490
TIME...MOT...LOC 2237Z 281DEG 21KT 2983 9562The Ft Hood radar (KGRK), 125 km away, was scanning. The volume nearest the first event began at 01:48 UTC.
1 hail. Local standard time, as filed.
The hail was reported on Highway 105.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517787.